Hydrocodone withdrawals can be extremely uncomfortable and this is why it is so hard to break an addiction to this medication. People who start to feel the detox symptoms from Hydrocodone will get very uncomfortable and this is what causes them to stay hooked on the drug.
What are the withdrawal symptoms when detoxing from Hydrocodone addiction? It can be loosely described as flu like symptoms, and might include nausea , vomiting, diarrhea, stomach cramps, anxiety, nervousness, restlessness, tremors, shaking, hot and cold flashes, chills, sweats, night sweats, bone and joint pain, body aches and dilated pupils.
What is the best way to get through the withdrawal and avoid these symptoms? There are a couple of routes you can go but the best choice for most people is to go to drug rehab and go through detox. There they can treat your withdrawal symptoms by giving you medicine, and in some cases they will control or even eliminate the symptoms by giving you a synthetic opiate medication that pretty much takes away the symptoms without really getting you high.
Another way to deal with Hydrocodone addiction withdrawal is to go through ultra rapid detox. In this case you will not feel any withdrawal symptoms because you will be put to sleep and then your system will be completely flushed out. All opiates will be removed from your body in what basically amounts to an operation procedure. When you wake up your body will be clean from drugs and most or all of the withdrawal will be gone. This sounds pretty enticing to most addicts but there are some real drawbacks with this. For one thing the procedure is very expensive and is not yet approved to treat anything. As such, you will have to pay cash in order to have ultra rapid detox done and even then there is no guarantee that you will stay clean. Apparently there is also some risk of death so you might want to take that into consideration as well.
If you try to detox yourself at home then you will have to deal with the withdrawal symptoms on your own. In some cases these may be mild but in other cases they will be extreme. It all depends on how much of the drug you have been using and for how long you’ve been using it. You might consider trying to taper yourself down but in most cases this is tough to do as you will feel like you are in withdrawal for the entire taper. Rehab really is the best choice if you are struggling with this.
A couple quick tips for home detox (consult your doctor first, etc.):
1) Alternative Tylenol with Ibuprofen for body aches every four hours. Do not exceed dosages on the bottle, etc.
2) Take 50mg of Benadryl for anxiety, but again, check with your doctor, and don’t exceed what it recommends on the box.
3) Sleep as much as possible.
4) Drink lots of water.
Consider taking a walk each day in order to help with sleep at night. Many people struggle to sleep during withdrawal, so if you can get in a solid 8 each night, you are doing well.